About the Benjamin-Bona-Mahony Equation in Domains with Moving Boundary

C.S.Q. Caldas, J. Limaco, R.K. Barreto, P. Gamboa


In this article, we prove the existence of solutions for an hyperbolic equation known as the Benjamin-Bona-Mahony equation. Our study involves increasing, decreasing, and mixed non-cylindrical domains and for this analysis, our main tools are the change of variable technique, the Galerkin and penalization method.


[1] J. Avrin, J.A. Goldstein, Global existence for the Bejamin-Bona-Mahony equation in arbitrary dimensions, Nonlinear Analysis TMA, 9 (1985), 861-865.

R.K. Barreto, C.S.Q. Caldas, P. Gamboa, J. Limaco, On the Rosenau and Benjamin-Bona-Mahony equations in domains with moving boundary, Electronic J. of Diferential Equations, 35 (2004), 12 pp.

T.B. Benjamin, J.L. Bona, J.J. Mahony, Model equations for long waves in nonlinear dispersive sistems, Philos. Trans. Royal Soc. London Ser. A, 272 (1972), 47-78.

J.L. Bona, P.J. Bryant, A mathematical model for long waves generated by wavemakers in non-linear dispersive systems, Proc. Camb. Phil. Soc., 73, (1973), 391-405.

J.L. Bona, V.A. Dougalis, An initial boundary-value problem for a model equation for propagation of long waves, J. Math. Analysis Appl., 75 (1980), 503-522.

C.S.Q. Caldas, J. Limaco, K. Barreto, Linear thermoelastic system in noncylindrical domains, Funckcialaj Ekvacio, 1 (1999), 115-127.

A.T. Cousin, N.A. Larkin, Kuramoto Sivashinski equation in domains with moving boundaries, Port. Math. (N.S.), 59, No. 3 (2002), 336-349.

J.A. Goldstein, Mixed problems for the generalized Benjamin-Bona-Mahony equation, Nonlinear Analysis TMA, 4 (1980), 665-675.

J.L. Lions, Une remarque sur les probl`emes d′ `evolution lin´eaires dans des domaines non cylindriques, Revue Roumaine de Math. Pures et Appliqu`ees, 9 (1964), 11-18.

I.S. Liu, M.A. Rincon, Effect of moving boundaries on the vibrating elastic string, Applied Numerical Mathematics 47, No. 2 (2003), 159-172.

L.A. Medeiros, J. Limaco, Kirchhoff-Carrier elastic strings in non cylindrical domains, Port. Math. (N.S.), 56 (1999), 1-36.

L.A. Medeiros, M. Milla Miranda, Weak solutions for a nonlinear dispersive equations, Journal of Mathematical Analysis and Applications, 59, No. 3 (1977), 432-441.

M.A. Park, On the Rosenau equation, Mat. Aplic. Comp. 9 (1990), 145-152.

P.H. Rosenau, Dynamics of dense discrete systems, Prog. Theoretical Phys., 79 (1988), 1028-1042.

B.S. Santos, J. Limaco, M.A. Rincon, Numerical method, existence and uniqueness for thermoelasticity system with moving boundary. Computational & Applied Mathematics, 24, No. 3 (2005), 1-22.

DOI: https://doi.org/10.5540/tema.2007.08.03.0329

Article Metrics

Metrics Loading ...

Metrics powered by PLOS ALM


  • There are currently no refbacks.

Trends in Computational and Applied Mathematics

A publication of the Brazilian Society of Applied and Computational Mathematics (SBMAC)


Indexed in:




Desenvolvido por:

Logomarca da Lepidus Tecnologia